Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi there ,
Welcome to Just answer !
Well, i am mentioning below the process to bring you off both xanax xr and ativan , since the doses of both are moderately high , so , this will take around 4- 6 weeks for complete safe withdrawal. So, below is the withdrawal process , which i must stress should be discussed with your doctor before embarking upon it ..
Well, first you need to withdraw the morning dose of xanax xr , by starting with reduction of xanax xr to 2 mg morning dose , while continuing on 6 mg night dose of ativan , and continuing on it for 5 days , then after 5 days , further reduce the dose of xanax xr to 1 mg morning dose and then again after 5 days of continuing on 1 mg morning dose , you shall come off xanax completely , while continuing on the night dose of 6 mg ativan.
Now , once xanax xr is withdrawn in 10 days , then start withdrawing ativan , by reducing the dose of ativan to 4 mg night dose , continue on it for 1 week , and then at the end of the week , reduce the dose furthr to 2 mg night dose , and continue on it for another 1 week , and then at the end of this week of 2 mg ativan , further reduce the dose to 1 mg night dose , and continue on it for 5 days and then after 5 days, reduce the dose to 0.5 mg and after 5 days , bring the ativan off completely.
So, after 10 days of xanax xr withdrawal and 31 days of ativan withdrawal , so in all 41 days ( 6 weeks ) , both these drugs shall be withdrawn safely , but kindly discuss the withdrawal process with your doctor .
I hope tis helps...
I wish you all the best..
Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.
1) side effects such as restlessness, insomnia , agitation , craving for intake , tingling sensation , are common withdrawal side effects..
2) Well, yes exactly , because of slow dissipation of extended release version of xanax , less likely to cause withdrawal symptoms as compared to the xanax plain version..
3) Yes , if you get stuck then just be on the previous dose for some more days , preferaby for double the number of days , i have mentioned ( for example if you have side effects from coming down from 4 to 2 mg , then go back to 4 mg , and be on it for 1 more week , and then reduce to 3 mg , instead of 2 mg ).The same should be done for ativan..
4) I do not think you will be suffering any major side effects , but some minor side effects such as restlessnss and agitation for few initial days may be seen ..